MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO STENT PER 15MM MEDIUM; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO STENT PER 15MM MEDIUM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number P154
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/1999
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851859.Https://doi.Org/10.1016/s1051-0443(99)70127-2 according to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p154 stent was intended to be placed in the right common iliac artery (r cia) but migrated to the aorta due to it dislodging from an unknown balloon.The stent was repositioned in the left common iliac artery (l cia) percutaneously with another unknown 3-5mm balloon catheter.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported stent dislodged - in patient and stent inaccurate placement could not be confirmed as the device was not returned for analysis; however, images provided in the literature article allow confirmation of the reported issues.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.According to the safety information in the instructions for use the palmaz balloon-expandable peripheral stent is a 316l stainless steel, slotted tube.The stent should be crimped over the recommended balloon delivery catheter.See materials required table for the recommended cordis maxi" ds, and powerflex¿ plus individual product descriptions, and recommended accessory devices.The recommended balloon was the powereflex plus.It is not known if the recommended balloon was used in this case.The limited information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p154 stent was intended to be placed in the right common iliac artery (r cia) but migrated to the aorta due to it dislodging from an unknown balloon.The stent was repositioned in the left common iliac artery (l cia) percutaneously with another unknown 3-5mm balloon catheter.The device will not be returned for evaluation.

Brand Name
STENT PER 15MM MEDIUM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11960863
Report Number9616099-2021-04620
Device Sequence Number13783497
Product Code FGE
UDI-Device Identifier20705032057247
UDI-Public20705032057247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,litera
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP154
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1